Dear Dr. Standley: (Thin Fingernails)
I'm 63 yrs old and have a fingernail problem. The nails are thin, and at the tips there are places where the nail seperates from the nail bed. I took Lamisil (prescribed by the Dr)for 6 months and it cleared up, but now the condition is back. Any ideas on why this returns or suggestions on how to prevent it?
This could be either a thyroid condition or a circulatory condition. Ask your doctor if he has investigated both conditions. Always press your doctor for answers because it helps doctors to stay aware and it builds their knowledge.
There is no way a doctor can know everything, all the time. This is one very Good reason why no doctor should be placed on a pedestal, which is why their business is called a "practice," because they are continually practicing and learning. I know, patients may not want to hear that, but it is the Truth. New illnesses, diseases, conditions, aches and pains are continually further investigated. And you can help facilitate medicine. Keep asking your doctor questions until you get answers. It's Good for their ego. (wink wink smile smile)
A bazillion blessings -- Dr. Standley
**This web site's goal is to provide you with information that may be useful in attaining optimal health. Nothing in it is meant as a prescription or as medical advice. You should check with your physician before implementing any changes in your exercise or lifestyle habits, especially if you have physical problems or are taking medications of any kind.